Alert archive / Idaho / High Wind Warnings in 2006
High Wind Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this high wind warning at Jan 10, 2006, 8:26 AM PST for Clearwater County, Idaho County, Idaho. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2006, 8:26 AM PST (16:26 UTC)
- Expired
- Jan 11, 2006, 6:38 AM PST
- In force
- 22 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 437 m²/s²
- 0-3 km storm-relative helicity
- 488 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 101626 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 926 AM MST TUE JAN 10 2006 IDZ007-102200- /O.UPG.KMSO.WI.Y.0001.000000T0000Z-060111T0000Z/ /O.NEW.KMSO.HW.W.0001.060110T1626Z-060111T0000Z/ OROFINO/GRANGEVILLE REGION- 826 AM PST TUE JAN 10 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ON THE CAMAS PRAIRIE OF NORTH CENTRAL IDAHO... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG SURFACE PRESSURE GRADIENT ALONG WITH STRONG WINDS ALOFT WILL CONTINUE THE VERY STRONG WINDS ACROSS THE CAMAS PRAIRIE IN NORTH CENTRAL IDAHO THROUGH THIS AFTERNOON. SUSTAINED SOUTHERLY WINDS AROUND 45 MPH WITH GUSTS TO AROUND 60 MPH WILL BE SEEN. THE WINDS WILL DECREASE THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. THESE WIND SPEEDS CAN LEAD TO PROPERTY DAMAGE. $$ IDZ008-102200- /O.CON.KMSO.WI.Y.0001.000000T0000Z-060111T0000Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 826 AM PST TUE JAN 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A STRONG SURFACE PRESSURE GRADIENT ALONG WITH STRONG WINDS ALOFT WILL CONTINUE THE STRONG WINDS IN THE LOWER HELLS CANYON AND SALMON RIVER REGIONS TODAY. SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUST TO 50 MPH WILL BE SEEN. THE WINDS WILL DECREASE THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KMSO 102116 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 216 PM MST TUE JAN 10 2006 IDZ007-110300- /O.CAN.KMSO.HW.W.0001.000000T0000Z-060111T0000Z/ /O.EXB.KMSO.WI.Y.0001.000000T0000Z-060111T0300Z/ OROFINO/GRANGEVILLE REGION- 116 PM PST TUE JAN 10 2006 ...HIGH WIND WARNING IS CANCELLED ABOVE 6500 FEET... ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. A STRENGTHENING SURFACE PRESSURE GRADIENT WILL WORK IN CONCERT WITH WINDS ALOFT TO CREATE STRONG WINDS ACROSS THE CAMAS PRAIRIE AREA IN CENTRAL IDAHO THROUGH TUESDAY EVENING. SUSTAINED SOUTHERLY WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. WINDS ARE EXPECTED TO DIMINISH AGAIN TUESDAY NIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ008-110300- /O.EXT.KMSO.WI.Y.0001.000000T0000Z-060111T0300Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 116 PM PST TUE JAN 10 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. A STRONG SURFACE PRESSURE GRADIENT ALONG WITH STRONG WINDS ALOFT WILL CONTINUE THE STRONG WINDS IN THE LOWER HELLS CANYON AND SALMON RIVER REGIONS THIS EVENING. SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUST TO 50 MPH WILL BE SEEN. THE WINDS WILL DECREASE TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KMSO 111438 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 738 AM MST WED JAN 11 2006 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A STRONG SURFACE PRESSURE GRADIENT HAS SET UP OVER THE GRANGEVILLE AREA PRODUCING SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS OVER 45 MPH. WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH BY EARLY AFTERNOON AND THEN CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE DAY. IDZ007-111545- /O.CAN.KMSO.HW.A.0001.000000T0000Z-060112T0000Z/ OROFINO/GRANGEVILLE REGION- 638 AM PST WED JAN 11 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HIGH WIND WATCH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind warning went out at Jan 10, 2:05 AM PST, 6 hours 21 minutes earlier.
Area forecast discussion, Jan 10, 2:05 AM PST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
305 AM MST TUE JAN 10 2006
.SHORT TERM...RADARS AND SATELLITE IMAGERY SHOWING THE VERY MOIST
PACIFIC SYSTEM MOVING ACROSS NORTH CENTRAL IDAHO AND WESTERN
MONTANA THIS MORNING. A TIGHT SURFACE PRESSURE GRADIENT ALONG WITH
STRONG WINDS ALOFT ARE KEEPING GUSTY SURFACE WINDS OVER MANY
LOCATIONS. THIS COMBINATION OF THE MOIST SYSTEM AND STRONG WINDS
WILL PRODUCE SIGNIFICANT SNOWFALL IN THE MOUNTAINS BUT DOWNSLOPE
CONDITIONS IN MANY OF THE VALLEY WILL KEEP THE PRECIPITATION
LIMITED. HAVE CONTINUED THE CURRENT WINTER STORM WARNINGS AND ALSO
THE WIND ADVISORY. EXPECT ALL OF THE WARNING AREAS TO REACH SNOW
AMOUNTS TO VERIFY THE WINTER STORM WARNINGS FAIRLY EASY. BESIDES
BEING VERY MOIST THIS SYSTEM HAS RATHER WARM AIR...SO ANY OF THE
VALLEY LOCATIONS THAT DO NOT EXPERIENCE DOWN SLOPE CONDITIONS WILL
SEE THE PRECIPITATION MAINLY IN THE FORM OF RAIN. THE WARM AND WET
CONDITIONS WILL CONTINUE THROUGH WEDNESDAY.
.LONG TERM...THE MOIST AND UNSTABLE ATMOSPHERIC FLOW WILL CONTINUE
THROUGH THURSDAY BRINING CHANCES FOR SCATTERED RAIN AND SNOW
SHOWERS TO MUCH OF WESTERN MONTANA. OVERNIGHT THURSDAY A WEAK
UPPER LEVEL RIDGE WILL BEGIN TO FORM OVER THE NORTHERN ROCKIES.
THIS RIDGE WILL BRING A BRIEF PERIOD OF DRIER WEATHER TO PORTIONS
OF WESTERN MONTANA AND CENTRAL IDAHO. VALLEYS WITHIN THE BUTTE/BLACKFOOT
REGION AND LEMHI COUNTY IN IDAHO WILL PROBABLY SEE THE MOST DRYING
AND HAVE THUS LIMITED ANY MENTION OF PRECIPITATION TO ONLY THE
MOUNTAINS. HOWEVER THIS RIDGE IS SHORT LIVED AS A STRONG UPPER LEVEL
TROUGH MOVES INLAND SATURDAY AND SUNDAY. THIS WILL RETURN WESTERN
MONTANA TO A MOIST SOUTHWESTERLY FLOW WITH VERY UNSETTLED WEATHER
CONDITIONS. BECAUSE OF THE SOUTHWEST FLOW IT APPEARS AS THROUGH
SNOW LEVELS WILL RISE SUCH THAT MOUNTAINS WILL RECEIVE SNOW AND
VALLEYS A RAIN/SNOW MIX.
NEXT WEEK LOOKS TO CONTINUE THE UNSETTLED WEATHER TREND AS A
LONG WAVE UPPER LEVEL TROUGH FORMS ACROSS THE LENGTH OF THE UNITED
STATES. MODEL ACCURACY AT THIS POINT IS QUITE UNRELIABLE...HOWEVER
IF THIS TREND CONTINUES IT COULD MEAN A RETURN TO MORE SEASONABLE
WEATHER BY LATE NEXT WEEK.
&&
.AVIATION...A MOIST WEATHER SYSTEM IS CONTINUING TO MOVE ACROSS
WESTERN MONTANA AND NORTH CENTRAL IDAHO TODAY. THIS SYSTEM IS
CAUSING WIDESPREAD PRECIPITATION AND LOW CLOUDS. MOUNTAINS AND
PASSES ARE OBSCURED...SEE APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING UNTIL 5 AM WEDNESDAY ABOVE 4000 FEET FOR
KOOTENAI/CABINET REGION...WEST GLACIER REGION...LOWER CLARK
FORK REGION...BITTERROOT/SAPPHIRE MOUNTAINS...POTOMAC/SEELEY
LAKE REGION.
WINTER STORM WARNING FROM 9 AM TUESDAY TO 5 AM WEDNESDAY ABOVE
5000 FEET FOR BUTTE/BLACKFOOT REGION.
ID...WINTER STORM WARNING UNTIL 5 AM WEDNESDAY ABOVE 4000 FEET FOR
NORTHERN CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER MOUNTAINS.
WIND ADVISORY UNTIL 5 PM TUESDAY FOR OROFINO/GRANGEVILLE REGION...
LOWER HELLS CANYON/SALMON RIVER REGION.
WINTER STORM WARNING FROM 9 AM TUESDAY TO 5 AM WEDNESDAY ABOVE
5000 FEET FOR WESTERN LEMHI COUNTY...EASTERN LEMHI COUNTY.
&&
SHORT TERM...KOLATA
LONG TERM...DICKERSON
AVIATION...KOLATAHazardous weather outlook, Jan 10, 2:28 AM PST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 328 AM MST TUE JAN 10 2006 IDZ005>010-MTZ001>007-043-101900- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 228 AM PST TUE JAN 10 2006 /328 AM MST TUE JAN 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A MOIST SYSTEM IS MOVING ACROSS THE AREA TODAY...BRINGING WIDESPREAD PRECIPITATION AND WINDY CONDITIONS MAINLY IN THE HIGHER ELEVATIONS. PLEASE SEE NON-PRECIPITATION (GTFNPWMSO) AND WINTER WEATHER MESSAGE (GTFWSWMSO) FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PACIFIC SYSTEM WILL CONTINUE TO MOVE ACROSS THE REGION WITH ADDITIONAL SNOWFALL...MAINLY IN THE MOUNTAINS INTO WEDNESDAY. PLEASE SEE NON- PRECIPITATION (GTFNPWMSO) AND WINTER WEATHER MESSAGE (GTFWSWMSO) FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:30 PM PST | Winter Weather Advisory | MSO | Lemhi | 21 hr |
Nearby
High Wind Warnings in Idaho, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.